Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Caty

Atenolol side effects

Recommended Posts

Dear all, I am not sure what to do. I used Atenolol last night for the first time. Only half a pill. I slept better than for the last two months since I started with symptoms. Tachycardia is definitely under control, none at night nor sudden palpitations when turning in bed. Also the nausea is better and I didn’t get tachy or sick-weak and foggy after eating... so all of that is improvement but I am lethargic, my eyes are closing and is not volume related. The Atenolol is doing this.

What should I do? Will this lethargy get better with time? Should I try 1/4 of the tablet? 

My doctor advised to switch the Propranolol to Atenolol because the nights were rough with only the Propranolol...

Today I felt calmer in the morning (I usually cry for a while after waking up) but it was more like I couldn’t quite wake up...

Should I wait it out? 

I am laying in bed most of the day and in the afternoon I make myself get up and move. But early in the day I’ve been too sick and weak and today lethargic... I am still in denial and this is hard to accept.

How long did it take you to accept this illness and have a more positive attitude?

Thank you all for being there ❤️

Share this post


Link to post
Share on other sites

I took atenolol when I first got sick. I was really woozy and had dizziness that was different than the being upright kind of dizzy. The woozy and fatigue feelings went away after a few weeks but not the dizziness. I switched to betaxolol then to acebutolol which I’ve been on for several years now. It really is a trial and error process to find what works best. Hopefully you’ll find what works, hang in there. 

Share this post


Link to post
Share on other sites

Please know that it is normal to feel groggy etc after switching or starting beta blockers. In most cases this will go away after a few weeks. I took 4 beta blockers over the years and the dizziness/sleepiness happened with all of them but in all cases became completely tolerable. As long as your POTS symptoms improve you should continue it for a few weeks to see how it affects you long term. Our bodies are not machines - they need time to adjust, especially dysautonomia sufferers are very sensitive to meds. So - one or two days do not mean anything, give it more time. Do not switch up dosages because you will not be able to determine the effectiveness of the med. BE PATIENT!!!!

Share this post


Link to post
Share on other sites

Please forgive me for being so anxious to improve. I had never been so sick like this and it’s so hard to be patient...  I am in bed most of the day and the kids just come to be with me and worry and wonder when is mommy going to get better.

 

 

Share this post


Link to post
Share on other sites

Beta blockers, Bisoprolol specifically, are the reason I am here in the first place, I was perfectly fit and healthy before taking them, as soon as I did however, I got the symptoms you describe, and more, they turned me into an old man overnight and I have lost my job as a result. My days tend to be no longer than six hours now, and if I do anything such as go out, I then have to spend the following day in bed.

For me though, the symptoms have remained for now a full 20 months since I last took one, they disrupted my Autonomic Nervous System, which is of course what they are designed to do, but my Autonomic Nervous System never recovered.

To me it is so ironic that people with Dysautonomia are given beta blockers, from my point of view its like somebody being prescribed cigarettes to help manage their lung cancer. (Though of course I can see why they are given to people with Tachycardia). 

If you read down to the end of the following, you will see one of the causes of Autonomic Neurapathy is beta blockers.

http://www.qhrv.com/dtr_ans_overview.htm

Share this post


Link to post
Share on other sites

Atenolol takes a while to get adjusted to.  The first couple of weeks are the worst.  I felt like I had lead feet.  But that went away.  The fatigue was also there for me, but it also got a lot better over time.  You can also measure your blood pressure and if it's low take extra salt and water.  You might be able to tolerate caffeine with the beta blocker, which could help to give you energy.

Share this post


Link to post
Share on other sites

I tried Atenolol but for me it just made me feel like I was mentally cloudy all day, some of my symptoms were better but I had that similar lethargy type feeling and I think its because it lowered my BP. I think for my case, since my BP was never a problem beta blockers probably just aren't a treatment that would do me any good, though others have found benefits from them.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...